Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects of sustiva/epivir
Jul 16, 2001

Hi my brother has just started treatment 3 weeks ago but at that time he had already been given a aids diagnosis with a cd4 count of 40 and a viral load of over a million. My question is why is he having so many of the side effects such as fever, stomach pain, nausea, fatigue, he just seems to be crying all the time and he is always so very low. It's not like him since he went through chemo for lymphoma and did ok with it had some side effects of the chemo but always stayed pretty strong although he was not on any hiv meds at that time he wanted to deal with one thing at a time but this very sad guy really has me worried please help.

Response from Dr. Bartlett

I am sorry that your brother is suffering. GI distress can be reported with virtually all antiretroviral medications, but it is not especially common with these two. Your brother's depression may be related to Sustiva. Usually these symptoms improve after 2-3 weeks, but your description of their severity and persistence make me worried. I think it is very important to contact his health care provider and discuss his regimen.



Previous
Sustiva, Zerit & Epivir side effects
Next
Any news on clinical studies for silicone for facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement